Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 63, NWS Jackson, KY

June 10, 20149 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2014, 6:59 PM EDT for 9 counties in Kentucky. It was in force for 46 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2014, 6:59 PM EDT (22:59 UTC)
Expired
Jun 10, 2014, 7:45 PM EDT
In force
46 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Bath County, KY, Breathitt County, KY, Lee County, KY, Magoffin County, KY, Menifee County, KY, Morgan County, KY, Powell County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 24 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:59 PM EDTTSTM WND DMG5 Nnw Jackson, KYLARGE BRANCH WAS BLOWN DOWN ALONG KY ROUTE 205.
Jun 10, 7:00 PM EDTTSTM WND DMG1 E Jackson, KYLARGE TREE LIMBS BLOWN DOWN ON HIGHWAY 30.
Jun 10, 7:03 PM EDTTSTM WND DMG3 Nw Jackson, KYSEVERAL TREES DOWN.
Jun 10, 7:05 PM EDTTSTM WND DMG2 S Lee City, KYLARGE TREE WAS BLOWN DOWN ON KY ROUTE 205. SEVERAL LARGE BRANCHES WERE ALSO BLOWN DOWN.
Jun 10, 7:08 PM EDTTSTM WND DMGEzel, KYPART OF A ROOF WAS BLOWN OFF A STORE.
Jun 10, 7:10 PM EDTTSTM WND DMG1 Se Wellington, KYTREE WAS BLOWN DOWN ALONG U.S. ROUTE 460 NEAR THE COUNTY LINE.
Jun 10, 7:10 PM EDTTSTM WND DMGWellington, KYLARGE BRANCH WAS BLOWN DOWN.
Jun 10, 7:12 PM EDTTSTM WND DMGStacy Fork, KYLARGE LIMBS DOWN. ESTIMATED WIND SPEED OF 60 MPH. PEA SIZE HAIL.
Jun 10, 7:13 PM EDTTSTM WND DMG1 E Jackson, KYLARGE TREE LIMBS BLOWN DOWN ON HIGHWAY 30.
Jun 10, 7:13 PM EDTTSTM WND DMGGuage, KYMULTIPLE LARGE TREE LIMBS WERE BLOWN DOWN BETWEEN MILEMARKERS 32 AND 35.
Jun 10, 7:16 PM EDTTSTM WND DMG2 Sw Foraker, KYONE LARGE TREE WAS BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR.
Jun 10, 7:27 PM EDTTSTM WND DMGSalyersville, KYNUMEROUS TREES DOWN ON HIGHWAYS 460...867 AND 40.
Jun 10, 7:31 PM EDTTSTM WND DMG2 E Morehead, KYNUMEROUS TREES DOWN ON HIGHWAY 32.
Jun 10, 7:31 PM EDTTSTM WND DMGClearfield, KYNUMEROUS TREES DOWN.
Jun 10, 7:31 PM EDTTSTM WND DMGClearfield, KYNUMEROUS TREES DOWN ON HIGHWAY 519.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:20 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WUUS53 KJKL 102259
SVRJKL
KYC011-025-129-153-165-175-197-205-237-102345-
/O.NEW.KJKL.SV.W.0063.140610T2259Z-140610T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
  WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 745 PM EDT

* AT 656 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WASHINGTON TO OLYMPIA SPRINGS...AND MOVING NORTHEAST
  AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  WEST LIBERTY...SALYERSVILLE...MOREHEAD...EVANSTON...EUGENE...
  ARTVILLE...SALEM...KOREA...SEILTZ...SCRANTON...MIZE...NETTY...
  DEMUND...YOUNG SPRINGS...FORAKER...PAYTON...LIZZIELANE...PEKIN...
  CANNEL CITY AND NICKELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ALONG AND JUST AHEAD OF THE MAIN LINE OF 
STORMS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 3812 8326 3806 8327 3801 8317 3772 8294
      3767 8294 3765 8291 3759 8290 3737 8344
      3738 8348 3734 8351 3750 8358 3751 8362
      3772 8375 3772 8372 3775 8377 3791 8387
      3792 8377 3800 8376 3806 8381 3827 8338
TIME...MOT...LOC 2259Z 228DEG 36KT 3862 8384 3809 8369

HAIL...1.00IN
WIND...70MPH

$$

JMW
4 follow-up statements
960 
WWUS53 KJKL 102312
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
712 PM EDT TUE JUN 10 2014

KYC129-197-102319-
/O.CAN.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
POWELL KY-LEE KY-
712 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE AND EASTERN POWELL
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3812 8326 3806 8327 3801 8320 3801 8317
      3771 8294 3749 8313 3740 8336 3760 8338
      3784 8353 3791 8376 3797 8377 3800 8376
      3806 8381 3827 8339
TIME...MOT...LOC 2309Z 215DEG 45KT 3801 8382 3792 8346
          3768 8331 3742 8329

$$

KYC011-025-153-165-175-205-237-102345-
/O.CON.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
MAGOFFIN KY-MENIFEE KY-MORGAN KY-ROWAN KY-WOLFE KY-BATH KY-
BREATHITT KY-
712 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BREATHITT...SOUTHEASTERN BATH...EASTERN WOLFE...SOUTHERN ROWAN...
MORGAN...MENIFEE AND MAGOFFIN COUNTIES UNTIL 745 PM EDT...

AT 705 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JEFFERSONVILLE TO STOLL TO TAULBEE TO BARWICK...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...MOREHEAD...SALYERSVILLE...REXVILLE...BELKNAP...
PRESS...SELLARS...BURKHART...DAN...EBON...MOUNTAIN VALLEY...MIZE...
STEVENSON...PEKIN...ADELE...HARDSHELL...RATLITT...SCRANTON...SALEM
AND WHEEL RIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS MULTIPLE COUNTIES IN EASTERN KENTUCKY. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 3812 8326 3806 8327 3801 8320 3801 8317
      3771 8294 3749 8313 3740 8336 3760 8338
      3784 8353 3791 8376 3797 8377 3800 8376
      3806 8381 3827 8339
TIME...MOT...LOC 2309Z 215DEG 45KT 3801 8382 3792 8346
          3768 8331 3742 8329

HAIL...1.00IN
WIND...70MPH

$$

JACOBSON
250 
WWUS53 KJKL 102322
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT TUE JUN 10 2014

KYC237-102329-
/O.CAN.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
WOLFE KY-
722 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOLFE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3812 8326 3806 8327 3801 8320 3800 8316
      3771 8294 3750 8312 3745 8323 3767 8326
      3770 8325 3795 8341 3807 8379 3827 8339
TIME...MOT...LOC 2319Z 215DEG 45KT 3810 8374 3803 8335
          3779 8320 3753 8318

$$

KYC011-025-153-165-175-205-102345-
/O.CON.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
MAGOFFIN KY-MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-BREATHITT KY-
722 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BREATHITT...SOUTHEASTERN BATH...SOUTHERN ROWAN...MORGAN...
NORTHEASTERN MENIFEE AND MAGOFFIN COUNTIES UNTIL 745 PM EDT...

AT 718 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRESTON TO BLAZE TO LYKINS TO WELLS FORK...AND MOVING
NORTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MOREHEAD...LEISURE...ZILPO...FRITZ...PATTON...
WILLIAMS...DAISYDELL...WHITE OAK...WONNIE...FORAKER...COTTLE...
BLOOMINGTON...COGSWELL...SALT LICK...LICK BRANCH...LAMBRIC...
CRANEY...WRIGLEY AND ELSIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED 
WIDESPREAD WIND DAMAGE ACROSS MULTIPLE COUNTIES IN EASTERN KENTUCKY. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 3812 8326 3806 8327 3801 8320 3800 8316
      3771 8294 3750 8312 3745 8323 3767 8326
      3770 8325 3795 8341 3807 8379 3827 8339
TIME...MOT...LOC 2319Z 215DEG 45KT 3810 8374 3803 8335
          3779 8320 3753 8318

HAIL...1.00IN
WIND...70MPH

$$
941 
WWUS53 KJKL 102332
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EDT TUE JUN 10 2014

KYC011-165-102341-
/O.CAN.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
MENIFEE KY-BATH KY-
732 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BATH AND
NORTHEASTERN MENIFEE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3812 8326 3806 8327 3801 8320 3799 8315
      3771 8294 3749 8313 3783 8316 3807 8331
      3813 8355 3815 8357 3814 8362 3816 8361
      3827 8339
TIME...MOT...LOC 2331Z 215DEG 45KT 3822 8363 3815 8324
          3791 8309 3751 8307

$$

KYC025-153-175-205-102345-
/O.CON.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
MAGOFFIN KY-MORGAN KY-ROWAN KY-BREATHITT KY-
732 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BREATHITT...CENTRAL ROWAN...EASTERN MORGAN AND CENTRAL MAGOFFIN
COUNTIES UNTIL 745 PM EDT...

AT 727 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEASTICKS TO MINOR TO LOGVILLE TO BUCK...AND MOVING
NORTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MOREHEAD...CARVER STATION...CARVER...EMMA...COON...
PERLIE...MASON...CHRISTY...RODBURN...EVER...STRINGTOWN...CONLEY
STATION...SUBLETT...DUCO...SKAGGS...CYRUS...WEST ROYALTON STATION...
MUNSON AND FLAT FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS BREATHITT COUNTY. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3812 8326 3806 8327 3801 8320 3799 8315
      3771 8294 3749 8313 3783 8316 3807 8331
      3813 8355 3815 8357 3814 8362 3816 8361
      3827 8339
TIME...MOT...LOC 2331Z 215DEG 45KT 3822 8363 3815 8324
          3791 8309 3751 8307

HAIL...1.00IN
WIND...70MPH

$$

JACOBSON
687 
WWUS53 KJKL 102342
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
742 PM EDT TUE JUN 10 2014

KYC025-153-175-205-102352-
/O.EXP.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
MAGOFFIN KY-MORGAN KY-ROWAN KY-BREATHITT KY-
742 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BREATHITT...
CENTRAL ROWAN...EASTERN MORGAN AND CENTRAL MAGOFFIN COUNTIES IS BEING
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3812 8326 3806 8327 3801 8320 3799 8315
      3771 8294 3749 8313 3783 8316 3807 8331
      3813 8355 3815 8357 3814 8362 3816 8361
      3827 8339
TIME...MOT...LOC 2342Z 215DEG 45KT 3833 8353 3826 8314
          3802 8299 3762 8297

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:08 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 10, 6:08 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
608 PM EDT TUE JUN 10 2014

.UPDATE...
ISSUED AT 608 PM EDT TUE JUN 10 2014

PER COORDINATION WITH SPC...HAVE EXTENDED SEVERE THUNDERSTORM WATCH
275 TO COVER THE REMAINDER OF THE JKL FORECAST AREA IN EXTREME
EASTERN KY. HAVE ALSO CANCELLED THE WATCH IN THE FAR SOUTHWEST PART OF
THE FORECAST AREA WHERE THE CONVECTIVE LINE HAS MOVE THROUGH AND
STABILIZID THE ATMOSPHERE.

UPDATE ISSUED AT 550 PM EDT TUE JUN 10 2014

SENT AN UPDATE TO FINE TUNE TIMING OF CONVECTION EASTWARD ACROSS THE
AREA EARLY THIS EVENING. ALSO ADJUSTED FORECAST TEMPERATURES TO
INCORPORATE A DROP WITH ONSET OF PRECIP.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 409 PM EDT TUE JUN 10 2014

CONVECTIVE LINE WAS BECOMING BETTER ORGANIZED AND INTENSIFYING TO OUR
WEST AND SOUTHWEST EARLY THIS AFTERNOON...WITH ONE SUPERCELL AHEAD OF
IT ENTERING THE SOUTHWEST PART OF THE FORECAST AREA. MODIFYING NAM
SOUNDINGS FOR OBSERVED SURFACE CONDITIONS YIELDS CAPE OF 1500-2000
J/KG. MODEST SHEAR IS ALSO PRESENT...MOSTLY SPEED...WITH ABOUT 60 KTS
AT 500 MB. THIS IS GIVING LARGELY A SEVERE WIND THREAT ALONG THE
LINE. HOWEVER...ANY CIRCULATIONS...ESPECIALLY WITH ANY DISCRETE
CELLS...COULD ALSO YIELD LARGE HAIL. THE CONVECTION WILL PROGRESS
EAST ACROSS THE JKL FORECAST AREA THROUGH EARLY EVENING.

ONCE THE ONGOING CONVECTION MOVES THROUGH AND DIMINISHES...THE
FORECAST BECOMES MORE PROBLEMATIC. MODELS HAVE NOT HANDLED THE
DETAILS OF PRECIP TIMING TOO WELL RECENTLY. HAVE USED A GENERAL
DIURNAL TREND...AND STUCK CLOSER TO THE GFS MAV MOS POP VALUES FOR
THE DAY WEDNESDAY...AS OPPOSED TO THE MORE INFLATED VALUES OF THE NAM
MET MOS IN OUR WESTERN COUNTIES.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 340 PM EDT TUE JUN 10 2014

SOMEWHAT DECENT AGREEMENT AMONGST THE LONG TERM MODELS IN THE
EXTENDED. THE GFS AND ECMWF BOTH HAD SOME MINOR TIMING DIFFERENCES
WITH THEIR RESPECTIVE WEATHER SYSTEMS AND LARGER DIFFERENCES
REGARDING THE EVOLUTION AND AREAL COVERAGE OF PRECIPITATION
ASSOCIATED WITH SAID WEATHER SYSTEMS. THE GENERAL LARGE SCALE PATTERN
LOOKS TO FEATURE A LARGE UPPER RIDGE SITUATED OVER THE SOUTHWESTERN
CONUS TO BEGIN THE PERIOD...WITH A FAST MOVING VIGOROUS TROUGH
RACING EASTWARD ALONG THE CANADIAN BORDER. THE EXTREME SOUTHERN
EXTENSION OF THE UPPER TROUGH WILL BE OUR WEATHER MAKER TO BEGIN THE
PERIOD ON THURSDAY. SCATTERED SHOWERS AND STORMS WILL BE ON TAP OFF
AND ON THROUGH NIGHT AS AREAS OF DISTURBED WEATHER MOVE REPEATEDLY
ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS. THE BEST CHANCES FOR
RAIN WILL BE DURING THE AFTERNOON AND EVENING PERIODS DURING PEAK
HEATING TIME. TEMPERATURES THROUGHOUT THE PERIOD WILL BE RUNNING AT
OR SLIGHTLY ABOVE NORMAL WITH DAYTIME HIGHS COMING IN EACH DAY IN THE
LOW TO MID 80S AND OVERNIGHT LOWS IN THE LOW TO MID 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 132 PM EDT TUE JUN 10 2014

CONDITIONS WERE VFR AT TAF ISSUANCE...WITH SOME LOW VFR CEILINGS
BEGINNING TO SHOW UP AS CUMULUS DEVELOPMENT BECOMES MORE PRONOUNCED.
SOME OF THESE CLOUDS ARE EXPECTED TO GROW INTO SHOWERS AND
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...BRINGING
LOCALIZED IFR. DUE TO LOW PROBABILITIES OF IFR AT ANY GIVEN
POINT/TIME...JUST -SHRA AND VCTS WITH VFR WAS USED IN TAFS. MOST
PRECIP SHOULD TAPER OFF THIS EVENING...LEAVING MAINLY VFR THROUGH THE
REST OF THE PERIOD...ALTHOUGH SOME REDEVELOPMENT OF
SHOWERS/THUNDERSTORMS IS EXPECTED TOWARD THE END OF THE PERIOD ON
WEDNESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HAL
SHORT TERM...HAL
LONG TERM...AR
AVIATION...HAL
Hazardous weather outlook, Jun 10, 3:25 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT TUE JUN 10 2014

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-112-
114>117-111100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN
325 PM EDT TUE JUN 10 2014

...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS
EVENING. SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE
DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED TORNADOES CAN NOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR
HAIL THIS AFTERNOON AND EVENING.

KYZ088-110-113-118>120-111100-
HARLAN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN...
WHITESBURG...INEZ...PIKEVILLE
325 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY EARLY THIS EVENING. SOME OF THE STORMS MAY
PRODUCE STRONG WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR
HAIL THIS AFTERNOON AND EVENING.

RAY/HAL

In the hours before

Local storm report, Jun 10, 6:41 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
641 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     LONDON                  37.13N 84.08W
06/10/2014  M58.00 MPH       LAUREL             KY   OFFICIAL NWS OBS

&&

JCARICO
Local storm report, Jun 10, 6:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
645 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     MANCHESTER              37.15N 83.77W
06/10/2014                   CLAY               KY   911 CALL CENTER

            NUMEROUS TREES DOWN ON HIGHWAY 80.

0624 PM     TSTM WND DMG     BLUEHOLE                37.10N 83.76W
06/10/2014                   CLAY               KY   911 CALL CENTER

            NUMEROUS TREES DOWN ON HIGHWAY 11 SOUTH.

&&

JCARICO
Local storm report, Jun 10, 6:46 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     TYNER                   37.35N 83.90W
06/10/2014                   JACKSON            KY   BROADCAST MEDIA

            TREES DOWN.

&&

JCARICO
Local storm report, Jun 10, 6:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
649 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             STANTON                 37.85N 83.86W
06/10/2014  E0.75 INCH       POWELL             KY   911 CALL CENTER

&&

JCARICO
Local storm report, Jun 10, 6:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND DMG     1 W IDA MAY             37.52N 83.78W
06/10/2014                   LEE                KY   911 CALL CENTER

            NUMEROUS TREES DOWN.

0639 PM     TSTM WND DMG     2 S BEATTYVILLE         37.55N 83.71W
06/10/2014                   LEE                KY   911 CALL CENTER

            NUMEROUS TREES DOWN

&&

JCARICO
Local storm report, Jun 10, 6:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
654 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     PINE KNOT               36.66N 84.44W
06/10/2014                   MCCREARY           KY   TRAINED SPOTTER

            GARAGE DESTROYED.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:45 PM EDTSevere Thunderstorm WarningJKLWayne45 min
Jun 10, 4:33 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne42 min
Jun 10, 5:15 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley45 min
Jun 10, 5:48 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Laurel, McCreary, Whitley27 min
Jun 10, 6:05 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, Rockcastle40 min
Jun 10, 6:13 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie, Whitley47 min
Jun 10, 6:20 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Lee, Menifee, Montgomery, Powell and 1 more40 min
Jun 10, 6:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Leslie, Owsley, Perry and 1 more52 min
Jun 10, 6:48 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry42 min
Jun 10, 7:22 PM EDTSevere Thunderstorm WarningJKLElliott, Fleming, Floyd, Johnson, Magoffin, Martin and 2 more38 min
Jun 10, 7:28 PM EDTSevere Thunderstorm WarningJKLFloyd, Harlan, Knott, Letcher, Perry, Pike47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.